MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini¿ stone retrieval basket was to be used in a procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the basket was found broken when opening the device.The procedure was completed with another gemini basket.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A gemini basket was returned for analysis.A visual evaluation of the returned device found that the working length was free of obvious kinks and bends.The pull wire is properly attached to the handle and it is not broken.None of the basket wires were broken.The handle was actuated and the basket was able to open and close.No other anomalies were noted.The complaint that the basket was broken was not confirmed.Based on the information available and the analysis performed, the most probable cause for the complaint will be documented as "not confirmed - returned" since the complaint included a returned device review which showed no evidence of either the alleged issue or any defect which could have contributed to the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini stone retrieval basket was to be used in a procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the basket was found broken when opening the device.The procedure was completed with another gemini basket.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
GEMINI¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7574572
Report Number3005099803-2018-01860
Device Sequence Number11249257
Product Code FFL
UDI-Device Identifier08714729087427
UDI-Public08714729087427
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2020
Device Model NumberM0063301100
Device Catalogue Number330-110
Device Lot Number20877455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1